Alert archive / Indiana / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 2, NWS Chicago, IL
NWS Chicago, IL issued this severe thunderstorm warning at May 3, 2021, 9:02 PM CDT for Iroquois County, Illinois; Benton County, Newton County, Indiana. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 3, 2021, 9:02 PM CDT (02:02 UTC)
- Expired
- May 3, 2021, 9:45 PM CDT
- In force
- 43 min
- Issued by
- NWS Chicago, IL
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Iroquois County, IL, Benton County, IN, Newton County, IN
The radar
The Chicago radar (KLOT), 102 km from the middle of the area, began a volume at 02:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 2.0 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 758 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 843 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.4
The text
As transmitted.
300
WUUS53 KLOT 040202
SVRLOT
ILC075-INC007-111-040245-
/O.NEW.KLOT.SV.W.0002.210504T0202Z-210504T0245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Chicago/Romeoville
902 PM CDT Mon May 3 2021
The National Weather Service in Chicago has issued a
* Severe Thunderstorm Warning for...
East central Iroquois County in east central Illinois...
Northwestern Benton County in northwestern Indiana...
Southern Newton County in northwestern Indiana...
* Until 945 PM CDT/1045 PM EDT/.
* At 900 PM CDT/1000 PM EDT/, a severe thunderstorm was located near
Watseka, moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Watseka, Fowler, Kentland, Milford, Sheldon, Goodland, Brook, Earl
Park, Crescent City, Woodland, Iroquois, Wadena, Swanington,
Foresman and Raub.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
This thunderstorm is capable of producing all types of severe weather
including extremely large hail, destructive straight line winds and
tornadoes. Move quickly to a safe shelter such as an interior room, a
bathroom, closet or basement.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
&&
LAT...LON 4066 8792 4081 8790 4092 8728 4091 8728
4091 8727 4058 8727
TIME...MOT...LOC 0200Z 264DEG 27KT 4071 8781
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
FRIEDLEIN4 follow-up statements
393
WWUS53 KLOT 040215
SVSLOT
Severe Weather Statement
National Weather Service Chicago/Romeoville
915 PM CDT Mon May 3 2021
ILC075-INC007-111-040245-
/O.CON.KLOT.SV.W.0002.000000T0000Z-210504T0245Z/
Iroquois IL-Benton IN-Newton IN-
915 PM CDT Mon May 3 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM
CDT/1045 PM EDT/ FOR EAST CENTRAL IROQUOIS...NORTHWESTERN BENTON AND
SOUTHERN NEWTON COUNTIES...
At 914 PM CDT/1014 PM EDT/, a severe thunderstorm was located 3
miles south of Watseka, moving east at 30 mph. This storm has
exhibited some minor rotation.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Watseka, Fowler, Kentland, Milford, Sheldon, Goodland, Brook, Earl
Park, Woodland, Iroquois, Wadena, Swanington, Foresman and Raub.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
This thunderstorm is capable of producing all types of severe weather
including extremely large hail, destructive straight line winds and
tornadoes. Move quickly to a safe shelter, such as an interior room,
a bathroom or closet or basement.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 4065 8786 4083 8778 4092 8728 4091 8728
4091 8727 4058 8727
TIME...MOT...LOC 0214Z 266DEG 27KT 4071 8767
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
FRIEDLEIN276
WWUS53 KLOT 040227
SVSLOT
Severe Weather Statement
National Weather Service Chicago/Romeoville
927 PM CDT Mon May 3 2021
ILC075-INC007-111-040245-
/O.CON.KLOT.SV.W.0002.000000T0000Z-210504T0245Z/
Iroquois IL-Benton IN-Newton IN-
927 PM CDT Mon May 3 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM
CDT/1045 PM EDT/ FOR EAST CENTRAL IROQUOIS...NORTHWESTERN BENTON AND
SOUTHERN NEWTON COUNTIES...
At 926 PM CDT/1026 PM EDT/, a severe thunderstorm was located near
Sheldon, or 5 miles southwest of Kentland, moving east at 30 mph.
This storm has also exhibited minor rotation at times.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Watseka, Fowler, Kentland, Milford, Sheldon, Goodland, Brook, Earl
Park, Woodland, Iroquois, Wadena, Swanington, Foresman and Raub.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Chicago.
This thunderstorm is capable of producing all types of severe weather
including extremely large hail, destructive straight line winds and
tornadoes. Move quickly to a safe shelter, such as an interior room,
a bathroom or closet or basement.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 4065 8786 4082 8767 4089 8727 4058 8727
TIME...MOT...LOC 0226Z 266DEG 27KT 4072 8755
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
FRIEDLEIN221
WWUS53 KLOT 040235
SVSLOT
Severe Weather Statement
National Weather Service Chicago/Romeoville
935 PM CDT Mon May 3 2021
ILC075-INC007-111-040245-
/O.CON.KLOT.SV.W.0002.000000T0000Z-210504T0245Z/
Iroquois IL-Benton IN-Newton IN-
935 PM CDT Mon May 3 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM
CDT/1045 PM EDT/ FOR EAST CENTRAL IROQUOIS...NORTHWESTERN BENTON AND
SOUTHERN NEWTON COUNTIES...
At 934 PM CDT/1034 PM EDT/, a severe thunderstorm was located
between Milford and Earl Park, moving east at 30 mph. This storm has
gradually weakened, although other storms in the area are gradually
intensifying. A new warning may be needed.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Fowler, Kentland, Milford, Sheldon, Goodland, Earl Park, Wadena,
Swanington and Raub.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Chicago.
This thunderstorm is capable of producing all types of severe weather
including extremely large hail, destructive straight line winds and
tornadoes. Move quickly to a safe shelter, such as an interior room,
a bathroom or closet or basement.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 4064 8779 4082 8754 4086 8727 4058 8727
TIME...MOT...LOC 0234Z 266DEG 27KT 4072 8746
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
FRIEDLEIN622
WWUS53 KLOT 040244
SVSLOT
Severe Weather Statement
National Weather Service Chicago/Romeoville
944 PM CDT Mon May 3 2021
ILC075-INC007-111-040254-
/O.EXP.KLOT.SV.W.0002.000000T0000Z-210504T0245Z/
Iroquois IL-Benton IN-Newton IN-
944 PM CDT Mon May 3 2021
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL IROQUOIS...
NORTHWESTERN BENTON AND SOUTHERN NEWTON COUNTIES WILL EXPIRE AT 945
PM CDT/1045 PM EDT/...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However small
hail, gusty winds, and heavy rain are all still possible with this
thunderstorm.
LAT...LON 4064 8779 4082 8754 4086 8727 4058 8727
TIME...MOT...LOC 0244Z 264DEG 27KT 4073 8737
$$
FRIEDLEINWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 6:45 PM CDT, 2 hours 17 minutes earlier.
Area forecast discussion, May 3, 6:45 PM CDT, 2 hours 17 minutes before
Area Forecast Discussion...CORRECTED National Weather Service Chicago/Romeoville, IL 645 PM CDT Mon May 3 2021 .MESOSCALE DISCUSSION... 640 PM CDT Showers with isolated thunderstorms have moved into the western counties, approaching a line from western McHenry county south through central Livingston county. A bow echo stretching from Rockford south to La Salle had developed, prompting some concerns for strong winds, but the bow echo has weakened some as it's encountered steadily-diminishing instability. That said, a recent recorded wind gust of 54 mph at the Aurora ASOS indicates that isolated stronger gusts remain possible. The main area for possibly more robust thunderstorm development is still expected well south I-80, mainly south of a line between Pontiac, IL to Fowler, IN., where stronger instability exists. But extensive cloud cover and being past our max heating for the day, I expect the chances for any severe weather to continue to decrease as we gradually lose instability. Showers with embedded thunderstorms are currently moving into the western suburbs, and a gusty wind threat may arrive into parts of Chicago towards 630-730 pm before rain pushes east of the area through the mid-evening hours. BKL && .SHORT TERM... 209 PM CDT Through Tuesday night... Instability continues to slowly crawl upwards here early this afternoon as temperatures have inched into the lower 70s amidst lower 60s dewpoints, but this process will continue to be a gradual one as low cloud cover remains in place across north- central Illinois and northwest Indiana. Near term guidance and observational trends suggest the corridor of more moderate instability with MLCAPE values pushing north of 1000 J/kg will likely develop south of a Streator to Kankakee to Rensselaer line late this afternoon, with values dropping with farther north extent towards I-88 and the IL/WI state line. Recent GOES-16 atmospheric motion vectors at the base of the incoming shortwave are showing some 45 kt winds around 500 mb across northeast Missouri, which match up well with near term guidance. This localized mid-level wind max is forecast to drift into central Illinois through this afternoon, which will locally boost effective deep layer shear values towards 35-40 kts or so which, when combined with the aforementioned instability, will support more organized thunderstorm development with time. Farther north, this flow will drop off as too will the overall instability profiles with somewhat warmer temperatures aloft. As a result, we continue to highlight the roughly I-80 and south locales (really Pontiac to Kankakee to Rensselaer areas and south) for the main severe threat today (all modes), which includes the potential for a tornado or two where some degree of backing/more south- southeasterly surface winds immediately ahead of any convection may support local increases in effective SRH. From roughly I-80 and north, the severe potential should transition to a more localized one featuring the potential for sporadic wind gusts as 700 mb flow increases towards 30-35 kts. Wouldn't be surprised to need a SVR or two in these areas, especially if storms can conglomerate a bit more, but with farther east extent into the CWA we'll be getting into a less favorable time of day with diurnal gains in convective inhibition starting to offset the severe threat a bit as we head towards and after sunset. The main threat window remains unchanged from earlier thinking, increasing out west near the I-39 corridor towards 4-5 PM, towards I-55/57 during the 6-8 PM time frame, and then out of our northwest Indiana locales probably no later than 10 PM or so. It's possible we see a few isolated showers/storms pop ahead of the incoming vort lobe as convective temperatures are breached. Briefly strong and gusty northwest winds will work their way down the lake tonight in the wake of all of this activity, and could push some patchy fog off the lake across northeast Illinois and northwest Indiana for a time before drier air spills in late. Look for cooler temperatures on Tuesday with highs only in the low to mid 50s lakeside, with upper 50s/lower 60s inland. It's looking like we'll probably clear out enough Tuesday night as surface high pressure noses into the region to allow temperatures to drop towards daybreak Wednesday, especially for our western locales where winds look to ease the most and have favored more of the statistical MOS guidance in these areas. Carlaw && .LONG TERM... 300 PM CDT Wednesday through Monday... Wednesday...The back edge of the trough axis will slide through overnight into Wednesday. Weak ridging will pass overhead, and surface high pressure over southern/central Lake Michigan will provide for cool northerly flow. Expect more sunshine, with highs in the lower to mid 60s well inland of the lake, but only in the lower to mid 50s near the lake in Illinois and farther downwind into northwest Indiana. Thursday and Friday...Northwest flow aloft will send another shortwave through the lower Great Lakes region Thursday. Expect clouds and some showers, with coverage likely peaking from the mid morning through early afternoon. Cool temperatures aloft could bring a small threat for an isolated thunderstorm south of the Kankakee River in the afternoon. Additional showers would be limited in coverage/extent with one final wave Thursday night into Friday before we get on the backside of the longwave trough. We will see more sun again Friday. Thursday looks to be the cooler of the two days, only in the low-mid 50s lakeside and mid to upper 50s inland, with maybe around 60F well inland. Friday will bring closer to seasonable but still about 5F below normal highs with lower-mid 60s inland, but only mid to upper 50s shore. Mother's Day Weekend-Monday...A warm/stationary front will setup across the plains this weekend. Southwest flow and decent moisture return will feed into this front in response to developing low pressure, and several shortwaves in fast flow aloft could contribute to a cloudy, cool (especially lakeside) and at times damp weekend with periods of showers, maybe some thunderstorms for southwest 1/3 or so of the CWA. Currently have the highest confidence in showers on Saturday PM. If there's enough of a subsident regime on Sunday, we could sneak in a dry Mother's Day (as shown on 12z operational ECMWF), though other operational models and ensemble members support keeping chance PoPs in the forecast. Can't rule out some spotty showers on Monday, though a higher chance of a dry day for most at this vantage point, as cool conditions continue. KMD/Castro && .AVIATION... For the 00Z TAFs... A line of storms soon to be exiting the RFD area and moving into the Chicago terminals will be the main focus this evening. Lightning activity is on the decrease with these storms but a random embedded strike remains possible for the first hour of the forecast period. Other possible concerns include winds gusting 30-40 kts and brief vsby reductions with the heavier cells. Behind this line it looks like winds will turn north and pull some lower ceilings down from WI for a few hours overnight. By Tuesday afternoon winds should trend more easterly at locations near the lake due to the lake breeze influence, but persist more northerly at DPA and RFD. The other question for tomorrow is additional shower development, but at the present time it appears showers tomorrow will remain mostly south of the terminals. Lenning && .LOT WATCHES/WARNINGS/ADVISORIES... IL...None. IN...None. LM...None. && Visit us at weather.gov/chicago Follow us on Facebook, Twitter, and YouTube at: www.facebook.com/NWSChicago www.twitter.com/NWSChicago www.youtube.com/NWSChicago
Hazardous weather outlook, May 3, 8:52 PM CDT, 10 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Chicago/Romeoville IL 852 PM CDT Mon May 3 2021 ILZ003>006-008-010>013-019>021-023-032-033-039-103>108-INZ001-002- 010-011-019-050200- Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-De Kalb-Kane-DuPage- La Salle-Kendall-Grundy-Kankakee-Livingston-Iroquois-Ford- Northern Cook-Central Cook-Southern Cook-Northern Will- Southern Will-Eastern Will-Lake IN-Porter-Newton-Jasper-Benton- 852 PM CDT Mon May 3 2021 /952 PM EDT Mon May 3 2021/ This Hazardous Weather Outlook is for portions of North Central Illinois...Northeast Illinois and Northwest Indiana. .DAY ONE...Tonight. Weather hazards expected... Limited Thunderstorm Risk. Limited Fog Risk. DISCUSSION... Isolated thunderstorms continue this evening, mainly well south of I-80. Some storms may produce wind gusts up to 40 to 50 mph. Thunderstorms should move east of the area by midnight. Patchy fog may develop near the southern Lake Michigan shore after midnight. .DAYS TWO THROUGH SEVEN...Tuesday through Saturday. Thursday... Limited Thunderstorm Risk. Saturday and Sunday... Limited Thunderstorm Risk. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be necessary through tonight. GENERAL STORM MOTION OF THE DAY: Moving toward east-northeast at 35 to 40 mph. LMZ740>745-050200- Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN- Burns Harbor to Michigan City IN- 852 PM CDT Mon May 3 2021 This Hazardous Weather Outlook is for portions of the Illinois nearshore waters of Lake Michigan and the Indiana nearshore waters of Lake Michigan. .DAY ONE...Tonight. Weather hazards expected... Limited Fog Risk. .DAYS TWO THROUGH SEVEN...Tuesday through Saturday. Tuesday and Wednesday... Hazardous conditions for small craft are likely. BKL Visit us at http://weather.gov/chicago Follow us on Facebook, Twitter, and Youtube at: www.facebook.com/nwschicago www.twitter.com/nwschicago www.youtube.com/nwschicago
In the hours before
Special weather statement, May 3, 4:39 PM CDT, 4 hours 23 minutes before
Special Weather Statement
National Weather Service Chicago/Romeoville
439 PM CDT Mon May 3 2021
ILZ008-010-019-032245-
Ogle IL-La Salle IL-Lee IL-
439 PM CDT Mon May 3 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LA SALLE...LEE AND
SOUTHERN OGLE COUNTIES UNTIL 545 PM CDT...
At 437 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Erie to Kewanee. Movement was northeast
at 45 mph.
Wind gusts of 40 to 50 mph will be possible with these storms. If
these storms intensify, a warning will be needed.
Locations impacted include...
Dixon, Peru, La Salle, Rochelle, Mendota, Oregon, Mount Morris,
Amboy, Polo, North Utica, Franklin Grove, Ashton, Paw Paw, Lost
Nation, Sublette, Woodhaven Lakes, Grand Detour, Lee, Compton and
Steward.
This includes... Castle Rock State Park, Lee County Fairgrounds,
Ogle County Fairgrounds, Sauk Valley College, Tri-County Fairgrounds,
and White Pines State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4205 8968 4205 8941 4190 8894 4135 8894
4130 8916 4158 8917 4159 8963 4193 8963
4193 8969
TIME...MOT...LOC 2137Z 241DEG 39KT 4173 9012 4155 8990 4127 8980
FRIEDLEINSpecial weather statement, May 3, 5:32 PM CDT, 3 hours 30 minutes before
Special Weather Statement
National Weather Service Chicago/Romeoville
532 PM CDT Mon May 3 2021
ILZ003>005-008-010-011-019-032330-
Boone IL-De Kalb IL-McHenry IL-Winnebago IL-Ogle IL-La Salle IL-
Lee IL-
532 PM CDT Mon May 3 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LA SALLE...EASTERN
LEE...EASTERN OGLE...DE KALB...SOUTHEASTERN WINNEBAGO...SOUTHWESTERN
MCHENRY AND SOUTHERN BOONE COUNTIES UNTIL 630 PM CDT...
At 530 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Oregon to Sublette to Ladd. Movement was
northeast at 45 mph.
Wind gusts up to 40 to 50 mph will be possible with these storms. If
these storms intensify, a warning will be needed.
Locations impacted include...
Rockford, DeKalb, Belvidere, Sycamore, Peru, Rochelle, Marengo,
Sandwich, Mendota, Genoa, Byron, Oregon, Sheridan, Shabbona, Rockford
Airport, Lake Holiday, Cortland, Cherry Valley, Davis Junction and
Hinckley.
This includes... Northern Illinois University, Sandwich Fairgrounds,
Lowden State Park, Ogle County Fairgrounds, and Tri-County
Fairgrounds.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4226 8911 4225 8859 4207 8859 4206 8860
4147 8860 4136 8916 4189 8917 4205 8941
TIME...MOT...LOC 2230Z 239DEG 39KT 4195 8940 4176 8920 4138 8925
FRIEDLEINSpecial weather statement, May 3, 6:32 PM CDT, 2 hours 30 minutes before
Special Weather Statement National Weather Service Chicago/Romeoville 632 PM CDT Mon May 3 2021 ILZ012-013-020-106-040015- Kane IL-DuPage IL-Kendall IL-Northern Will IL- 632 PM CDT Mon May 3 2021 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN KENDALL...NORTHWESTERN WILL...SOUTHEASTERN KANE AND SOUTHWESTERN DUPAGE COUNTIES UNTIL 715 PM CDT... At 630 PM CDT, Doppler radar was tracking strong showers and isolated thunderstorms along a line extending from near Sugar Grove to near Lisbon. Movement was east at 40 mph. Aurora Airport in Sugar Grove briefly gusted to 54 mph with these showers. Wind gusts of 40 to 50 mph will remain possible with these showers and storms. Locations impacted include... Aurora, Joliet, Naperville, Bolingbrook, Wheaton, Downers Grove, Lombard, Carol Stream, Romeoville, Plainfield, Glendale Heights, Woodridge, Oswego, Glen Ellyn, West Chicago, Batavia, Lockport, Geneva, Yorkville and Lisle. LAT...LON 4191 8803 4151 8803 4151 8851 4187 8846 TIME...MOT...LOC 2330Z 256DEG 34KT 4181 8844 4153 8849 FRIEDLEIN
Local storm report, May 3, 6:56 PM CDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
656 PM CDT MON MAY 3 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0624 PM TSTM WND GST 2 WNW SUGAR GROVE 41.77N 88.48W
05/03/2021 M54 MPH KANE IL ASOS
54 MPH WIND GUST AT THE KARR ASOS.
&&
LBCThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 2:50 PM CDT | Small Craft Advisory | LOT | 24 hr |
Nearby
Severe Thunderstorm Warnings in Indiana, 2021Severe Thunderstorm Warnings in Illinois, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.